Oregon, 2007Funnel Cloud in Oregon, June 10, 2007
June 10, 2007 · NWS PQR · 1 event in 1 county or zone
During an afternoon under a particularly cool and unstable airmass, a funnel cloud was sighted near the Eugene airport by the personnel at the Salem Air Traffic Control Tower.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During an afternoon under a particularly cool and unstable airmass, a funnel cloud was sighted near the Eugene airport by the personnel at the Salem Air Traffic Control Tower.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Jun 9, 8:00 PM PST, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 9, 8:00 PM PST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
900 PM PDT SAT JUN 09 2007
.SYNOPSIS...A PACIFIC COLD FRONT HAS MOVED EAST OF THE CASCADES THIS
EVENING WITH SHOWERS CONTINUING IN THE UNSTABLE POST-FRONTAL AIRMASS.
THE ASSOCIATED UPPER LEVEL TROUGH OF LOW PRESSURE WILL FOLLOW ON SUN
AND MON FOR MORE UNSETTLED WEATHER. WEAK ONSHORE FLOW WILL REMAIN
OVER THE AREA THROUGH THE REST OF THE WEEK WITH A CHANCE OF SHOWERS
AT TIMES...MAINLY OVER THE MOUNTAINS.
&&
.SHORT TERM...DOPPLER RADAR HAS SHOWN THE HEAVIER RAIN ASSOCIATED
WITH THE COLD FRONT HAS MOVED EAST OF OUR AREA THIS EVENING. GOOD
RAINFALL AMOUNTS WERE RECORDED ACROSS THE AREA WITH AMOUNTS
RANGING FROM AROUND 0.40 INCH IN THE NORTH TO 0.10 IN THE SOUTH
...WITH HIGHER AMOUNTS OVER THE MOUNTAINS. SHOWERS HAVE BEEN
DECREASING THIS EVENING OVER THE LOWER ELEVATIONS...BUT ARE EXPECTED
TO CONTINUE OVER THE CASCADES AND COASTAL RANGE.
A WEAK TROUGH WILL MOVE ACROSS THE AREA SUN GIVING A CHANCE OF
SHOWERS IN THE ONSHORE FLOW WITH LIKELY POPS CONTINUING OVER UPSLOPE
MOUNTAIN AREAS. PRECIPITATION WILL TAPER OFF SUN NIGHT AND MON AS THE
UPPER TROUGH AND ONSHORE FLOW WEAKEN. LIKENS
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...MODELS ARE NOT
IN GOOD AGREEMENT DURING THE EXTENDED PERIOD. THEY LEAVE US IN A WEAK
WESTERLY FLOW ALOFT AND ONSHORE LOW LEVEL FLOW THROUGH THE WEEK. GFS
ENSEMBLES BEGIN TO UNRAVEL TOWARD THE END OF THE WEEK AND WITH
GENERALLY WESTERLY FLOW OVER THE AREA...EXPECT TO SEE SHOWERS AND
RELATIVELY COOL TEMPERATURES. ECMWF IS NOT AS STRONG WITH THE TROUGH
TO THE NORTH SO WONT CHANGE MUCH IN THIS TIME PERIOD. KEEPING THE
BROAD BRUSH APPROACH - MOSTLY CLOUDY WITH A CHANCE OF SHOWERS THROUGH
THE END OF THE WEEK. KELSON
&&
.AVIATION...WIDESPREAD MVFR AND POCKETS OF IFR WILL CONTINUE
OVERNIGHT IN A VERY MOIST POST FRONTAL AIRMASS. LIGHT SHOWERS WILL
CONTINUE TO STREAM IN OFF THE PACIFIC. SOME IMPROVEMENT IS POSSIBLE
SUN AFTERNOON.
&&
.MARINE...SMALL CRAFT WINDS WILL CONTINUE UNTIL MIDNIGHT ACROSS THE
WATERS. SEAS MAY BRIEFLY FALL BELOW 10 FT TONIGHT. HOWEVER...MODELS
BRING THE SEAS BACK UP SUN MORNING. GIVEN THAT BUOY 5 IS ALREADY 13
FT WILL ALLOW THE SMALL CRAFT FOR HAZARDOUS SEAS TO RUN
UNINTERRUPTED THROUGH SUN AFTERNOON.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR/WA...SMALL CRAFT ADVISORY FOR WINDS FROM CAPE SHOALWATER TO
FLORENCE UNTIL MIDNIGHT.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM CAPE SHOALWATER
TO FLORENCE THROUGH SUN AFTERNOON.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR THROUGH
SUN AFTERNOON.
&&
.PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION)
AST 842311 PDX 853111 SLE 852111 EUG 842111
MORE WEATHER INFORMATION ONLINE AT...
http://weather.gov/portland
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Jun 9, 4:27 AM PST, 20 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
527 AM PDT SAT JUN 9 2007
ORZ001>013-WAZ019>023-039-040-101300-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
527 AM PDT SAT JUN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Funnel Cloud, Marion
- When
- June 10, 1:26 AM PST to 1:31 AM PST
- Where
- Marion County, 10 mi ENE of (Sle)mcnary Fld Sale
- Reported by
- Other Federal Agency
- Coordinates
- 44.975, -122.811
Reported by the Air Traffic Control Tower personnel, and dissipated shortly thereafter.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Kentucky, June 10, 20072 deaths · 1 event
- Tornado and Flash Flooding in Missouri, June 10 to 12, 20071 death · $160,000 · EF0 · 25 events
- Tornado and Flash Flooding in Kansas, June 10 to 13, 2007$2.3 million · EF0 · 8 events
- Damaging Wind in Louisiana, June 10, 2007$400,000 · 50 kt wind · 1 event
- Flash Flood and Hail in Minnesota, June 10 to 11, 20071.75 in hail · 62 events
- Drought in Kentucky, June 10 to 26, 200722 events
- Hail and Damaging Winds in Florida, June 10, 2007$20,000 · 1.75 in hail · 6 events
- Flash Flood and Hail in South Dakota, June 10 to 11, 20071.25 in hail · 18 events
- Flash Flooding and Flood in Texas, June 10, 2007$20,000 · 3 events
- Flash Flooding and Hail in Arkansas, June 10, 20071.75 in hail · 16 events
- Flash Flooding and Hail in Iowa, June 10, 20071.75 in hail · 13 events
- Hail in South Dakota, June 10, 20071.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46069.